Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Caribou, ME

June 22, 2007Washington County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 22, 2007, 2:52 PM EDT for Washington County, Maine. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 2:52 PM EDT (18:52 UTC)
Expired
Jun 22, 2007, 3:15 PM EDT
In force
23 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Washington County, ME

The radar

The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:12 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 11:12 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1112 AM EDT FRI JUN 22 2007

.SYNOPSIS...
AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
REMAIN ACROSS THE REGION THROUGH FRIDAY. THIS WILL RESULT IN SOME
SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM ACROSS MUCH OF THE
REGION BY FRIDAY AFTERNOON. THE LOW WILL MOVE EAST OF THE REGION
FRIDAY NIGHT AND SATURDAY. ANOTHER DISTURBANCE WILL CROSS THE AREA
ON SUNDAY WITH SOME SHOWERS POSSIBLE.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST TO REFERENCE HAIL ACROSS THE AREA.
RECEIVED REPORTS OF HAIL UP TO NICKEL SIZE ASSOCIATED WITH
THUNDERSTORMS MOVING THROUGH WASHINGTON COUNTY.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHOWERS TO CONTINUE ACROSS MAINLY NORTHERN AND CENTRAL SECTIONS AS
THE UPPER LOW SLOWLY MOVES EAST OF THE AREA. DEEP MOISTURE WILL
PROVIDE PLENTY OF CLOUDS AND WITH NORTHERLY FLOW TEMPERATURES TO
REMAIN IN THE 60S FOR HIGHS ON SATURDAY. SHOWERS WILL SLOWLY
DISSIPATE SATURDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION IN
RESPONSE TO NEXT UPPER TROUGH APPROACHING FROM THE NORTHWEST.
THIS NEXT UPPER TROUGH WILL CROSS THE STATE SUNDAY AND WITH AFTERNOON
HEATING EXPECT SCATTERED SHOWERS FOR MOST OF THE REGION. BUFKIT
INDICATES STABLE MID LEVEL LAPSE RATES SO WILL NOT MENTION ANY
THUNDER FOR SUNDAY AT THIS TIME.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
PERSISTENT UPPER LEVEL LOW TO THE NORTH OF THE CWA WILL FINALLY
BEGIN TO MOVE EASTWARD MONDAY. FOLLOWING GFS/ECMWF BLEND...LOOKS LIKE
ANOTHER ROUND OF DISTURBANCES TO FOLLOW BEHIND MOVEMENT OF SYSTEM
BEGINNING LATER ON TUES INTO WEDS. AMOUNT AND TIMING OF ANY
POSSIBLE PRECIP IS STILL QUESTIONABLE. OTHERWISE...FOLLOWED WITH
HPC TEMPS AS THEY LOOK REASONABLE WITH EXPECTED PATTERN THROUGH
THURS.
&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...

MVFR CEILINGS MAINLY ACROSS NORTHERN SECTIONS DURING THE DAYTIME ON
SATURDAY AND SUNDAY AS A SERIES OF UPPER LOWS AFFECT THE REGION.
SCATTERED SHOWERS MAY REDUCE VSBY BETWEEN 3-5 MILES AT TIMES.
CONDITIONS TO IMPROVE TO VFR MONDAY AS WEAK HIGH PRESSURE BUILDS
OVER THE STATE. WARM FRONT MOVING ACROSS THE STATE ON TUESDAY MAY
PRODUCE MVFR CONDITIONS AT TIMES IN ANY SHOWERS.
&&

.MARINE...

SHORT TERM: SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...ALLEGRETTO
SHORT TERM...FOSTER
LONG TERM...ALLEGRETTO
AVIATION...KHW
MARINE...KHW/FOSTER
Hazardous weather outlook, Jun 22, 11:26 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1126 AM EDT FRI JUN 22 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-231015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1126 AM EDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS ARE LIKELY THIS AFTERNOON ALONG WITH SCATTERED
THUNDERSTORMS. ANY THUNDERSTORMS THIS AFTERNOON MAY
CONTAIN SMALL HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF HAIL TO
THE NATIONAL WEATHER SERVICE IN CARIBOU.

DUDA

In the hours before

Special weather statement, Jun 22, 12:22 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1222 PM EDT FRI JUN 22 2007

MEZ011-015-221715-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
1222 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...

AT 1218 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER LAGRANGE. THE STORM WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 115 PM EDT INCLUDE...
    LAGRANGE...           GREENBUSH...          ALTON...
    ARGYLE...             COSTIGAN...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

MIGNONE
Special weather statement, Jun 22, 12:27 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1227 PM EDT FRI JUN 22 2007

MEZ032-221730-
NORTHERN WASHINGTON-
1227 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 1222 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 5 MILES WEST OF LAMBERT LAKE. THE STORM WAS MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...
    BROOKTON...           LAMBERT LAKE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

MIGNONE
Special weather statement, Jun 22, 12:49 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1249 PM EDT FRI JUN 22 2007

MEZ017-032-221745-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
1249 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 1248 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 10 MILES NORTHWEST OF PRINCETON. THE STORM WAS MOVING EAST
AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
    PRINCETON...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

MIGNONE
Special weather statement, Jun 22, 1:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
136 PM EDT FRI JUN 22 2007

MEZ016-017-221900-
CENTRAL WASHINGTON-INTERIOR HANCOCK-
136 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK AND WASHINGTON
COUNTIES...

AT 135 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 27 MILES NORTHWEST OF DEBLOIS. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHEASTERN HANCOCK COUNTY
  REMOTE AREAS OF WESTERN WASHINGTON COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEWITT
Special weather statement, Jun 22, 2:08 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT FRI JUN 22 2007

MEZ017-032-221915-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
208 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 204 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS WEST OF TOPSFIELD. THE STORM WAS MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
    TOPSFIELD...          PRINCETON...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 22, 2:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
221 PM EDT FRI JUN 22 2007

MEZ016-029-221915-
COASTAL HANCOCK-INTERIOR HANCOCK-
221 PM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK COUNTY...

AT 217 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER ORLAND. THE STORM WAS MOVING SOUTH AT
25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
    ORLAND...             SURRY...              PENOBSCOT...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

MIGNONE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:08 AM EDTSevere Thunderstorm WarningCARWashington37 min
Jun 22, 10:43 AM EDTSevere Thunderstorm WarningCARWashington32 min
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningCARPenobscot36 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot24 min
Jun 22, 3:09 PM EDTSevere Thunderstorm WarningCARHancock36 min
Jun 22, 3:15 PM EDTMarine Weather StatementCAR60 min
Jun 22, 3:17 PM EDTSevere Thunderstorm WarningCARWashington28 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.